Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 183, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 2, 2014, 6:25 PM EDT for Campbell County, Scott County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2014, 6:25 PM EDT (22:25 UTC)
- Expired
- Sep 2, 2014, 7:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Campbell County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:10 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 2, 3:10 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT TUE SEP 2 2014 .SHORT TERM (TONIGHT AND WEDNESDAY)...SHOWERS AND A FEW THUNDERSTORMS ARE FINALLY FORMING ALONG SEVERAL BOUNDARIES AND TERRAIN FEATURES AT MID AFTERNOON. STAYED WITH THE LIKELY PROBABILITIES FOR CONVECTION IN ASSOCIATION WITH THE EASTERN LAKES AND MIDWEST UPPER TROUGH DROPPING BACK TO HIGH CHANCE CATEGORY TONIGHT. A "COLD" FRONTAL BOUNDARY WILL BE MOVING SOUTH INTO THE FORECAST AREA LATE TONIGHT INTO WEDNESDAY BUT IT WON'T MAKE IT VERY FAR LIKELY STALLING IN THE SOUTHERN PART OF THE FORECAST AREA AND THEN WASHING OUT FOR LATE WEEK. THEREFORE...MAINTAINED SOME CHANCE POPS FOR A FEW SHOWERS AND THUNDERSTORMS IN THE VICINITY OF AND SOUTH OF THIS WEAK FRONT. STAYED CLOSE TO NEARLY IDENTICAL MIN TEMP GUIDANCE TONIGHT WHILE OPTING FOR THE MIDDLE GROUND FOR MAX TEMPS ON WEDNESDAY. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...WEAK RIDGING ALOFT WILL BE THE DOMINANT FEATURE THROUGH THE PERIOD. LATE SUMMER WARMTH WILL CONTINUE WITH MAINLY DIURNAL CONVECTION MOST DAYS...BUT A WEAK FRONTAL PASSAGE THIS WEEKEND WILL RESULT IN AN INCREASE IN THE COVERAGE OF CONVECTION. RAIN PROBABILITIES WILL DECREASE A LITTLE FOR THE FIRST HALF OF THE NEW WORK WEEK FOLLOWING THE FROPA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 90 70 93 / 50 30 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 89 68 91 / 50 20 20 20 OAK RIDGE, TN 70 89 67 91 / 50 20 20 20 TRI CITIES AIRPORT, TN 67 87 61 89 / 50 10 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Sep 2, 5:00 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE SEP 2 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- 500 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING...AS A WEAK COLD FRONT SLOWLY APPROACHES THE TENNESSEE RIVER VALLEY. SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD POSSIBLY BECOME STRONG TO SEVERE EACH DAY...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...BUT IS NOT ANTICIPATED THE REST OF THE WEEK DUE TO THE ISOLATED NATURE OF THE EXPECTED THREATS. DMG
In the hours before
Special weather statement, Sep 2, 6:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT TUE SEP 2 2014
TNZ012-013-022245-
CAMPBELL TN-SCOTT TN-
600 PM EDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMPBELL AND
NORTHERN SCOTT COUNTIES UNTIL 645 PM EDT...
AT 559 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES WEST OF ONEIDA...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... ONEIDA...WINFIELD...KETCHEN...ELK
VALLEY AND BIG SOUTH FORK NATIONAL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3659 8414 3643 8414 3645 8470 3650 8471
3660 8478
TIME...MOT...LOC 2159Z 270DEG 40KT 3656 8478
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:00 PM EDT | Special Weather Statement | MRX | Scott | 45 min |
| Sep 2, 6:59 PM EDT | Special Weather Statement | MRX | Claiborne | 46 min |
| Sep 2, 7:09 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Morgan, Union | 51 min |
| Sep 2, 7:17 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 28 min |
| Sep 2, 7:59 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Hancock, Hawkins | 46 min |
| Sep 2, 7:46 PM EDT | Special Weather Statement | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.